# SDR 2020F00078

- Difficulty date: November 20, 2019
- Submitted: December 2, 2019
- Operation: General aviation
- Aircraft: N304HA
- Make and model: Bell 205A-1
- Aircraft serial: 30110
- Aircraft time: 14,538 hours, 15,980 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Gearbox
- Part number: 205040001101
- Part serial: ABT40002
- Condition: Cracked
- Location: Main
- Part time: 15,856 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CRACK SUSPECTED IN MAIN GEARBOX CASE ABOVE INPUT QUILL PURSUANT TO GUIDANCE FROM BELL HELICOPTERS IN BELL 205 CR&O FIG 66-37. CRACK APPEARS TO EXTEND THROUGH WEB IN AREA IDENTIFIED. CONTACTED BELL & RECEIVED LETTER OF NO TECHNICAL OBJECTION FOR A ONE TIME FERRY FLIGHT TO PLACE FOR MAINTENANCE. CONTACTED OUR PMI AT PORTLAND FDSO AND OBTAINED A FERRY PERMIT FOR ONE TIME FLIGHT. PERFORMED FERRY FLIGHT WITH NO ISSUES NOTED. REPLACED MAIN GEARBOX ASSEMBLY AND RETURNED AIRCRAFT TO SERVICE.
